Thyroid UK

Overmedication how long to clear?

Hi all. I’m on NDT have been for two years. GP is aware but not thrilled mainly let’s me get on with it but runs my vitals when asked.

In the last few weeks I believe I’ve been having overmedicated symptoms rather than a hyper swing like I first thought.

Background is I felt fine but I thought I had room to increase my numbers so I raised. Initially all fine but a while later hit with symptoms like elevated heart rate,episodes of palpitations two or three times a day, flushed face, muscle aches, bad anxiety. Feeling a little flu like.

I decreased my meds yesterday to the dose I felt well on before. Still dealing with lingering hyper symptoms. Heart rate is still elevated around the high 80’s/90’s touching 100 when I’m anxious and thinking about it normal for me is around 75. Anxiety makes it worse. I’ve had tests on heart before and doc said I elevate when I’m anxious so under advice there not to go emergency unless it is above 120. It’s not been reaching those levels.

My main question is what’s the best way to decrease when you’ve gone over and how long until you start to feel better? My main issue now is when I take my meds it sends my resting heart rate up and I begin to feel more anxious a couple of hours after that stops. I know I only lowered yesterday though and it’ll take time.

I’ve also read about pooling so if that’s the case I may need to come down a lot more? When should I run labs now I’ve lowered?

Any input would be helpful :)

12 Replies
oldestnewest

Pooling cannot cause hyper symptoms, even if it really exists. It's when the T3 gets into the cells that it can cause hyper symptoms if there's too much of it.

Reply

Thank you that makes sense. Then I believe I’m a little over on the FT3 and that’s causing it. I was 5.2 out of a range of 3.2-6.8 before I raised.

I’m not entirely convinced of pooling but there’s a strong argument for and against it.

Reply

Yes, but T3 is the blood doesn't do anything, so it wouldn't cause symptoms.

There is room for an increase, there, but you don't say how much you were taking, nor how much you raised by. :)

Reply

Sorry I was 3 grains and raised by a half. My T4 and FT4 always sit a tiny bit below the range and my tsh is always 0.01

Reply

You could try raising by 1/4. Half a tablet is rather a lot when you get to that sort of dose. You do need to be careful.

TSH is irrelevant.

Reply

I think that may have been my mistake. I’ve done quarters all the way along until now.

I’ve gone back to 3 grains because I was feeling like this and that’s the last time I felt normal.

Why do you think I felt hyper? Too much too soon? It’s been 8 weeks since I raised.

Reply

Just too much, I think.

Reply

Thanks. I hope I can clear the issue just by dropping back. First time I’ve been over in two years apart from a couple of swings and I don’t like it one bit.

1 like
Reply

I can imagine! Better luck next time. :)

Reply

Thanks :) I guess it’s never smooth sailing with this.

Reply

Oh, I believe it is for some people. Just not us. :(

2 likes
Reply

I bet there’s some that don’t ever think about it and are fine.

I think some just accept it without digging though. I know a few people that just take Levo and don’t ask any questions but have tonnes of symptoms. Two of them are family members.

Reply

You may also like...